Depressiongreenspun.com : LUSENET : chaos : One Thread
jen, from reading your diary the past few months, i see a lot of myself in you. as far as moods go, at least, we have a lot in common. your most recent entry describes what i have gone through many times. i have been diagnosed with a mood disorder called dysthymia and i deal with it on a daily basis. it is sort of like bipolar disorder, only without the manias or highs. i am currently being treated with medications, but those are not 100% effective, and can have unpleasant side effects. i am also in therapy, trying to deal with many things in my past that have lead me to this point of uncertainty. periods of depression have come and gone all through my life, and it is one of the only things i know to be a constant for me. if you want to talk about anything, feel free to email me. there are some great websites about dysthymia about out there. take care, and keep up the good writing. i was in journalism for 6 years and really like your style.
-- emily (email@example.com), July 28, 2001
That's really awesome that you shared that with me. Depression really is a bitch. And then you get the people telling you that you do it for attention or you're bringing it on yourself. People that just do not understand at all.
However, I do have manic states. Very depressed and then very manic. Which are symptoms of manic depression (imagine that!)
Same goes for you too, if you ever want to email me, don't hesitate.
Thank you for everything you said. It's always nice to know you aren't the only one out there feeling this way.
-- Jen (Jen@echoside.net), July 29, 2001.
Hi there, guess what?? I've be diagnosed with depression too! What fun! I am on medications right now. The one gave me migranes so they switched it and this one makes me binge eat. That just excites me to no end. One of the reasons for my depression is my eating habits and this just makes it worse. I hope i can find some medication that can at least not make it worse than when it started. You'd be surprised how many people have depression and similar disorders. I also think a certain amount of depression comes with being a teenager/young adult. It just depends on how survere it is I guess. Well I'll stop babbling, just decided to share. *muah*
-- Samantha (firstname.lastname@example.org), August 03, 2001.
i agree that a certain amount of inevitable depression occurs when one is a teenager and young adult, but that fact shouldn't be used to discredit the hell that young people with serious brain chemical imbalances and mood disorders go through. not to say that you're doing that... just, yah. when i was a teenager, i got my share of "you'll grow out of it". but i knew i wouldn't, because i could remember as far back as 4 years old, hating myself so much that i would hit myself repeatedly on the head until my ears rang. and no, i still haven't grown out of it. i'm no longer trying to. i know the choice to get over it is not mine to make. the emotions that try to overpower me are a result of a brain chemical imbalance, poor reaction to stress, and a traumatic past. i am taking as much control as i can of the situation by seeking help for myself so i can better learn how to cope with my problems, and i am glad to learn that you are doing the same.
-- emily (email@example.com), August 03, 2001.
Yes, a great deal of what comes with teenage life can add to depression, and I was always told that everyone felt the way I did and that I would, as well, grow out of it. But I was suicidal and depressed MOST of the time and didn't want to get out of bed or leave the house or do ANYTHING social. I knew that not everyone felt that way, I knew that THAT was not "just part of being a teenager."
-- Jen (JEN@echoside.net), August 03, 2001.
to the third one: if you have to eat a lot due to your medication, ask the doctor for PROZAC (fluoxetine). That is an anti-depressant which does not cause addiction and does not increase appetite or hunger, indeed, it probably DECREASES appetite, at least on some people !!!! AND its a good anti-depressant too, I have heard. I take paroxetine, I think its called PAXIL in the USA, I dont know exactly, but it increases the appetite, at least a little. SO, probably I & my doctor will change the medicine to prozac in the near future.... GOOD LUCK & HAVE A NICE DAY !!!!!!!!!!!!!!!!!!
-- anonymous writer 4 you (firstname.lastname@example.org), January 29, 2003.